Alert archive / New Mexico / High Wind Warnings in 2025

High Wind Warning 20, NWS Midland/Odessa, TX

March 31, 2025Eddy County, Lea County, New Mexico; Culberson County, Texas

NWS Midland/Odessa, TX issued this high wind warning at Mar 31, 2025, 12:59 PM MDT for Eddy County, Lea County, New Mexico; Culberson County, Texas. It took effect at Apr 1, 2025, 9:00 AM MDT. It was in force for 18 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 31, 2025, 12:59 PM MDT (18:59 UTC)
In effect from
Apr 1, 2025, 9:00 AM MDT
Expired
Apr 2, 2025, 3:00 AM MDT
In force
18 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Lea County, NM, Culberson County, TX

The radar

The Midland/Odessa radar (KMAF), 181 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 1, 3:13 PM MDTNON-TSTM WND GST 693 Ene Queen, NMMesonet station QENN5 Queen NM RAWS recorded a peak wind gust of 69 mph.
Apr 1, 4:55 PM MDTNON-TSTM WND GST 592 W Artesia, NMAWOS station KATS Artesia, NM recorded a peak wind gust of 59 mph.
Apr 1, 5:52 PM MDTNON-TSTM WND GST 851 Ene Pine Springs, TXMesonet station PSGT2 Pinery RAWS recorded a peak wind gust of 85 mph.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2025-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2025-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -103 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3351 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-103 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

065 
WWUS74 KMAF 311859
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
1259 PM MDT Mon Mar 31 2025

NMZ027>029-033-TXZ270-271-273-010900-
/O.UPG.KMAF.HW.A.0018.250401T1500Z-250402T0900Z/
/O.NEW.KMAF.HW.W.0020.250401T1500Z-250402T0900Z/
Guadalupe Mountains of Eddy County-Eddy County Plains-Northern
Lea-Central Lea-Guadalupe Mountains Above 7000 Feet-Guadalupe and
Delaware Mountains-Eastern Culberson-
Including the cities of Guadalupe Mountains National Park,
Lovington, Artesia, Pine Springs, Carlsbad Caverns NP, Carlsbad,
Tatum, Hobbs, and Queen
1259 PM MDT Mon Mar 31 2025 /159 PM CDT Mon Mar 31 2025/

...HIGH WIND WARNING IN EFFECT FROM 9 AM MDT /10 AM CDT/ TUESDAY TO 
3 AM MDT /4 AM CDT/ WEDNESDAY...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph 
  possible in the plains. 45 to 55 mph with gusts up to 75 mph in 
  the mountains.


* WHERE...Guadalupe Mountains of west Texas and Southeast New 
  Mexico, Eddy County Plains, Northern Lea, Central Lea, and Eastern 
  Culberson.

* WHEN...From 9 AM MDT /10 AM CDT/ Tuesday to 3 AM MDT /4 AM CDT/ 
  Wednesday.

* IMPACTS...Southwest winds 35 to 45 mph with gusts up to 60 mph 
  possible in the plains. 45 to 55 mph with gusts up to 75 mph in 
  the mountains.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

TXZ277-278-010900-
/O.UPG.KMAF.HW.A.0018.250401T1500Z-250402T0900Z/
/O.NEW.KMAF.WI.Y.0014.250401T1500Z-250402T0300Z/
Davis Mountains-Davis Mountains Foothills-
Including the cities of Alpine and Fort Davis
159 PM CDT Mon Mar 31 2025

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM CDT TUESDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...Davis Mountains and Davis Mountains Foothills.

* WHEN...From 10 AM to 10 PM CDT Tuesday.

* IMPACTS...Gusty winds may blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and keep both hands on the 
steering wheel.

Secure loose objects that could be damaged or blown away by strong 
winds.

Use caution when driving as blowing dust may reduce visibility.

&&

$$

NMZ034-TXZ045>048-050>053-059>063-067-272-274>276-010900-
/O.NEW.KMAF.WI.Y.0014.250401T1500Z-250402T0300Z/
Southern Lea-Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-
Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Van Horn and
Highway 54 Corridor-Reeves County Plains-Chinati Mountains-Marfa
Plateau-
Including the cities of Lamesa, Mentone, Andrews, Pecos, Marfa,
Seminole, Kermit, Garden City, Stanton, Gail, Snyder, Van Horn,
Big Spring, Eunice, Midland, Odessa, Colorado City, Monahans, and
Jal
1259 PM MDT Mon Mar 31 2025 /159 PM CDT Mon Mar 31 2025/

...WIND ADVISORY IN EFFECT FROM 9 AM MDT /10 AM CDT/ TO 9 PM MDT /10 
PM CDT/ TUESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of southeast New Mexico and southwest and western 
  Texas.

* WHEN...From 9 AM MDT /10 AM CDT/ to 9 PM MDT /10 PM CDT/ Tuesday.

* IMPACTS...Gusty winds may blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and keep both hands on the 
steering wheel.

Secure loose objects that could be damaged or blown away by strong 
winds.

Use caution when driving as blowing dust may reduce visibility.

&&

$$

Lopez
4 follow-up statements
988 
WWUS74 KMAF 010824
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
224 AM MDT Tue Apr 1 2025

NMZ027>029-033-TXZ270-271-273-012000-
/O.NEW.KMAF.DU.Y.0012.250401T1800Z-250402T0300Z/
/O.CON.KMAF.HW.W.0020.250401T1500Z-250402T0900Z/
Guadalupe Mountains of Eddy County-Eddy County Plains-Northern
Lea-Central Lea-Guadalupe Mountains Above 7000 Feet-Guadalupe and
Delaware Mountains-Eastern Culberson-
Including the cities of Carlsbad Caverns NP, Queen, Tatum,
Guadalupe Mountains National Park, Hobbs, Pine Springs,
Lovington, Carlsbad, and Artesia
224 AM MDT Tue Apr 1 2025 /324 AM CDT Tue Apr 1 2025/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM MDT /10 AM CDT/ 
THIS MORNING TO 3 AM MDT /4 AM CDT/ WEDNESDAY...
...BLOWING DUST ADVISORY IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 
9 PM MDT /10 PM CDT/ THIS EVENING...

* WHAT...For the High Wind Warning, southwest winds of 45 to 55 mph 
  with gusts up to 75 in the mountains. Southwest winds 35 to 45 mph 
  with gusts up to 60 mph in the plains. For the Blowing Dust 
  Advisory, visibility between one-quarter and one mile in blowing 
  dust expected at times.

* WHERE...Guadalupe Mountains of west Texas and Southeast New 
  Mexico, Eddy County Plains, Northern Lea, Central Lea, and Eastern 
  Culberson.

* WHEN...For the High Wind Warning, from 9 AM MDT /10 AM CDT/ this 
  morning to 3 AM MDT /4 AM CDT/ Wednesday. For the Blowing Dust 
  Advisory, from noon MDT /1 PM CDT/ today to 9 PM MDT /10 PM CDT/ 
  this evening.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 
  A sudden gust of wind could drop visibility to near zero 
  instantly. Travel will be difficult, especially for high profile 
  vehicles like campers, vans, and tractor trailers. Damaging winds 
  may topple a few trees and possibly knock out some power lines. 
  Damage to weaker structures is also possible. Aviation interests 
  may experience localized but extreme turbulence, or strong 
  downward airflows if flying in or near the Guadalupe Mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

NMZ034-TXZ045>048-050>053-059>063-067-272-274>278-012000-
/O.NEW.KMAF.DU.Y.0012.250401T1800Z-250402T0300Z/
/O.CON.KMAF.WI.Y.0014.250401T1500Z-250402T0300Z/
Southern Lea-Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-
Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Van Horn and
Highway 54 Corridor-Reeves County Plains-Chinati Mountains-Marfa
Plateau-Davis Mountains-Davis Mountains Foothills-
Including the cities of Midland, Kermit, Odessa, Van Horn,
Colorado City, Andrews, Snyder, Garden City, Big Spring, Pecos,
Stanton, Marfa, Jal, Gail, Eunice, Mentone, Monahans, Alpine,
Fort Davis, Lamesa, and Seminole
224 AM MDT Tue Apr 1 2025 /324 AM CDT Tue Apr 1 2025/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MDT /10 AM CDT/ THIS 
MORNING TO 9 PM MDT /10 PM CDT/ THIS EVENING...
...BLOWING DUST ADVISORY IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 
9 PM MDT /10 PM CDT/ THIS EVENING...

* WHAT...For the Wind Advisory, southwest winds 25 to 35 mph with 
  gusts up to 55 mph expected. For the Blowing Dust Advisory, 
  visibility between one-quarter and one mile in blowing dust 
  expected.

* WHERE...Portions of southeast New Mexico and southwest and western 
  Texas.

* WHEN...For the Wind Advisory, from 9 AM MDT /10 AM CDT/ this 
  morning to 9 PM MDT /10 PM CDT/ this evening. For the Blowing Dust 
  Advisory, from noon MDT /1 PM CDT/ today to 9 PM MDT /10 PM CDT/ 
  this evening.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 
  A sudden gust of wind could drop visibility to near zero 
  instantly. Gusty winds may blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and keep both hands on the 
steering wheel.

&&

$$

Lindsey
966 
WWUS74 KMAF 011942
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
142 PM MDT Tue Apr 1 2025

NMZ027>029-033-TXZ270-271-273-020900-
/O.CON.KMAF.HW.W.0020.000000T0000Z-250402T0900Z/
/O.CON.KMAF.DU.Y.0012.000000T0000Z-250402T0300Z/
Guadalupe Mountains of Eddy County-Eddy County Plains-Northern
Lea-Central Lea-Guadalupe Mountains Above 7000 Feet-Guadalupe and
Delaware Mountains-Eastern Culberson-
Including the cities of Guadalupe Mountains National Park, Pine
Springs, Artesia, Hobbs, Lovington, Tatum, Carlsbad, Carlsbad
Caverns NP, and Queen
142 PM MDT Tue Apr 1 2025 /242 PM CDT Tue Apr 1 2025/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MDT /4 AM CDT/ 
WEDNESDAY...
...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM 
CDT/ THIS EVENING...

* WHAT...For the High Wind Warning, southwest winds 45 to 55 mph 
  with gusts up to 75 mph. For the Blowing Dust Advisory, visibility 
  between one-quarter and one mile in blowing dust.

* WHERE...Guadalupe Mountains of west Texas and Southeast New 
  Mexico, Eddy County Plains, Northern Lea, Central Lea, and Eastern 
  Culberson.

* WHEN...For the High Wind Warning, until 3 AM MDT /4 AM CDT/ 
  Wednesday. For the Blowing Dust Advisory, until 9 PM MDT /10 PM 
  CDT/ this evening.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 
  A sudden gust of wind could drop visibility to near zero 
  instantly. Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

NMZ034-TXZ045>048-050>053-059>063-067-272-274>278-020300-
/O.CON.KMAF.DU.Y.0012.000000T0000Z-250402T0300Z/
/O.CON.KMAF.WI.Y.0014.000000T0000Z-250402T0300Z/
Southern Lea-Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-
Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Van Horn and
Highway 54 Corridor-Reeves County Plains-Chinati Mountains-Marfa
Plateau-Davis Mountains-Davis Mountains Foothills-
Including the cities of Mentone, Odessa, Lamesa, Big Spring,
Seminole, Gail, Pecos, Jal, Andrews, Eunice, Fort Davis, Midland,
Stanton, Colorado City, Snyder, Garden City, Marfa, Van Horn,
Alpine, Monahans, and Kermit
142 PM MDT Tue Apr 1 2025 /242 PM CDT Tue Apr 1 2025/

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM 
CDT/ THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS 
EVENING...

* WHAT...For the Blowing Dust Advisory, visibility between 
  one-quarter and one mile in blowing dust. For the Wind Advisory, 
  southwest winds 30 to 40 mph with gusts up to 55 mph.

* WHERE...Portions of southeast New Mexico and southwest and western 
  Texas.

* WHEN...Until 9 PM MDT /10 PM CDT/ this evening.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 
  A sudden gust of wind could drop visibility to near zero 
  instantly. Gusty winds may blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and keep both hands on the 
steering wheel.

Secure loose objects that could be damaged or blown away by strong 
winds.

Use caution when driving as blowing dust may reduce visibility.

&&

$$

Hennig
815 
WWUS74 KMAF 020212
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
812 PM MDT Tue Apr 1 2025

NMZ027>029-033-TXZ270-271-273-020900-
/O.CAN.KMAF.DU.Y.0012.000000T0000Z-250402T0300Z/
/O.CON.KMAF.HW.W.0020.000000T0000Z-250402T0900Z/
Guadalupe Mountains of Eddy County-Eddy County Plains-Northern
Lea-Central Lea-Guadalupe Mountains Above 7000 Feet-Guadalupe and
Delaware Mountains-Eastern Culberson-
Including the cities of Artesia, Guadalupe Mountains National
Park, Lovington, Tatum, Hobbs, Pine Springs, Carlsbad, Carlsbad
Caverns NP, and Queen
812 PM MDT Tue Apr 1 2025 /912 PM CDT Tue Apr 1 2025/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MDT /4 AM CDT/ 
WEDNESDAY...
...BLOWING DUST ADVISORY IS CANCELLED...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Guadalupe Mountains of west Texas and Southeast New 
  Mexico, Eddy County Plains, Northern Lea, Central Lea, and Eastern 
  Culberson.

* WHEN...Until 3 AM MDT /4 AM CDT/ Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

NMZ034-TXZ045>048-050>053-059>063-067-272-274>278-020315-
/O.CAN.KMAF.DU.Y.0012.000000T0000Z-250402T0300Z/
/O.CON.KMAF.WI.Y.0014.000000T0000Z-250402T0300Z/
Southern Lea-Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-
Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Van Horn and
Highway 54 Corridor-Reeves County Plains-Chinati Mountains-Marfa
Plateau-Davis Mountains-Davis Mountains Foothills-
Including the cities of Midland, Jal, Andrews, Garden City,
Alpine, Mentone, Big Spring, Colorado City, Monahans, Stanton,
Eunice, Van Horn, Gail, Pecos, Snyder, Seminole, Kermit, Marfa,
Lamesa, Odessa, and Fort Davis
812 PM MDT Tue Apr 1 2025 /912 PM CDT Tue Apr 1 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS 
EVENING...
...BLOWING DUST ADVISORY IS CANCELLED...

* WHAT...Southwest winds 15 to 20 mph with gusts up to 35 mph.

* WHERE...Portions of southeast New Mexico and southwest and western 
  Texas.

* WHEN...Until 9 PM MDT /10 PM CDT/ this evening.

* IMPACTS...Gusty winds may blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and keep both hands on the 
steering wheel.

Secure loose objects that could be damaged or blown away by strong 
winds.

Use caution when driving as blowing dust may reduce visibility.

&&

$$

DeBerry
232 
WWUS74 KMAF 020428
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
1028 PM MDT Tue Apr 1 2025

NMZ028-029-033-TXZ273-020530-
/O.CAN.KMAF.HW.W.0020.000000T0000Z-250402T0900Z/
Eddy County Plains-Northern Lea-Central Lea-Eastern Culberson-
Including the cities of Carlsbad, Lovington, Carlsbad Caverns NP,
Artesia, Hobbs, and Tatum
1028 PM MDT Tue Apr 1 2025 /1128 PM CDT Tue Apr 1 2025/

...HIGH WIND WARNING IS CANCELLED...

Westerly winds of 25 to 35 mph with a few gusts to around 45 mph may 
persist over portions of southeast New Mexico over the next few 
hours, but wind speeds are no longer expected to reach warning 
thresholds.

$$

NMZ027-TXZ270-271-020900-
/O.CON.KMAF.HW.W.0020.000000T0000Z-250402T0900Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains Above
7000 Feet-Guadalupe and Delaware Mountains-
Including the cities of Pine Springs, Guadalupe Mountains
National Park, and Queen
1028 PM MDT Tue Apr 1 2025 /1128 PM CDT Tue Apr 1 2025/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MDT /4 AM CDT/ 
WEDNESDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 65 mph.

* WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico.

* WHEN...Until 3 AM MDT /4 AM CDT/ Wednesday.

* IMPACTS...Travel will be difficult, especially for high profile 
  vehicles like campers, vans, and tractor trailers. Aviation 
  interests may experience localized but extreme turbulence, or 
  strong downward airflows if flying in or near the Guadalupe 
  Mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds will be particularly hazardous at higher elevations where the 
strongest winds are likely to occur. Be especially careful driving 
in these mountainous areas. People driving high-profile vehicles 
should strongly consider postponing travel in these areas until the 
winds subside.

Use caution if flying low near the mountains as severe turbulence is 
possible.

&&

$$

Lindsey

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Mar 31, 11:40 AM MDT, 1 hour 19 minutes earlier. Its key messages:

  • Updated at 1228 PM CDT Mon Mar 31 2025
  • Strong winds and some areas of blowing dust will impact southeast New Mexico and much of west Texas late Tuesday morning through Tuesday evening. The strongest winds are expected over higher terrain areas and portions of the adjacent southeast New Mexico Plains.
  • The combination of much above normal temperatures, windy conditions, and very low relative humidity will result in critical fire weather conditions across all of our region Tuesday.
  • Rain chances increase late this week and into the weekend.
Area forecast discussion, Mar 31, 11:40 AM MDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1240 PM CDT Mon Mar 31 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1228 PM CDT Mon Mar 31 2025

- Strong winds and some areas of blowing dust will impact
  southeast New Mexico and much of west Texas late Tuesday morning
  through Tuesday evening. The strongest winds are expected over
  higher terrain areas and portions of the adjacent southeast New
  Mexico Plains.

- The combination of much above normal temperatures, windy
  conditions, and very low relative humidity will result in
  critical fire weather conditions across all of our region
  Tuesday.

- Rain chances increase late this week and into the weekend.

&&

.SHORT TERM...
(Today through Tuesday afternoon)
Issued at 346 AM CDT Mon Mar 31 2025

Surface analysis and low-level water vapor imagery depicts a
backdoor cold front approaching the region from the northeast as
forecasted. It has begun shifting winds to a northwesterly
direction. As the front moves through, winds are expected to shift
northeasterly and this will have an impact on low temperatures this
morning. Temperatures north of I-20 are forecast to drop into the
mid to upper 40s, while locations south of I-20 (except for the
mountains) see lows in the 50s. No precipitation is expected with
this front as the lower levels of the atmosphere are very dry. Those
who are in southeast New Mexico and the Permian Basin will see highs
a few degrees cooler (even more in far northeastern counties) than
yesterday's behind the frontal airmass today. Tonight, southeasterly
to southerly return flow allows for lows to be 5-10 degrees warmer
than tonight's (particularly for southeastern New Mexico and the
Permian Basin).

A broad mid-level trough approaches southeast New Mexico and west
Texas Tuesday, with a 40 to 50kt jet at its base. This is forecast
to occur around the time of maximum daytime heating, allowing for
mixing to transfer that momentum down to the surface. Vertical cross-
sections of the lower troposphere over the Guadalupes indicate a
classic mountain wave signature, with strong downward forcing lee of
the mountains. To account for high winds owing to momentum transfer,
we have issued a High Wind Watch for the Guadalupe/Delaware
Mountains. Sustained winds are expected to be high (but below
warning criteria) to the east of the mountains over southeast New
Mexico and the Permian Basin as well. As such, a Wind Advisory for
these regions may be warranted in future forecast packages. High
southwesterly downsloping winds will bring drier and warmer air
tomorrow, especially leeward of the mountains. Afternoon highs are
forecast to be in the low to mid 90s from northeastern portions of
the Permian Basin and down through the Lower Trans Pecos regions
near a low-level thermal ridge. Spots near/along the Rio Grande
looks to see highs in the upper 90s to lower triple digits. With
these physical processes in mind, blowing dust and fire weather
concerns are high for tomorrow (please see Fire Weather Discussion
for additional details).

-Greening

&&

.LONG TERM...
(Tuesday night through Sunday)
Issued at 346 AM CDT Mon Mar 31 2025

A broad mid to upper-level trough will continue to deepen over
much of the western CONUS Tuesday night into Wednesday. A potent
mid to upper-level jet rounding the base of this system will
stream across southeast New Mexico and much of west Texas Tuesday
night and into the day Wednesday. Windy conditions will persist
into Tuesday evening, especially over the mountains and adjacent
southeast New Mexico plains before winds gradually shift more
northwesterly and subside late Tuesday night. Surface low pressure
troughing will re-develop over the Big Bend/Trans Pecos region
again by Wednesday afternoon. A tightening surface pressure
gradient along and to the north of this feature in combination
with stronger winds aloft will result in another round of
increased westerly to southwesterly surface winds across a good
portion of our forecast area again late Wednesday morning into
Wednesday afternoon, especially over the southeast New Mexico
plains and over locations along and west of the Pecos River. A
persistent low level thermal ridge along the surface trough axis
will keep temperatures above normal on Wednesday, with the
warmest readings anticipated along the Trans Pecos and Big Bend
region. Breezy winds and low afternoon relative humidity values
will result in continued elevated to critical fire weather
conditions over our area on Wednesday.

The upper-level storm system to our west will continue to deepen
over the Four Corners Region and Desert Southwest through the
latter part of the week. Flow aloft will continue to back more
southwesterly over our forecast area as we go into Friday. The
upper-level flow pattern also becomes increasingly difluent over
much of our region through the end of the week. A cold front will
push through our forecast area on Thursday night and potentially
stalls somewhere along the southern fringes of our CWA on Friday.
Ascent will increase over our forecast area by late Thursday
night as shortwave impulses embedded in the southwesterly flow
aloft move overhead. The low levels of the atmosphere will
initially remain dry on Thursday night, with surface dewpoints
looking to only gradually increase into the 20s and 30s over most
of our area. The chance of measurable rainfall will subsequently
only range from 20-40% over locations mainly along and to the east
of the mountains late Thursday night, except for perhaps medium
chances of rain (up to around 50%) over the eastern Permian Basin
where low level moisture will be a bit more improved (dewpoints
rising in the 40s). Rain chances will gradually increase over
northern portions of the forecast area on Friday as upper-level
difluence continues to increase. A series of upper-level impulses
embedded in the southwesterly flow aloft should increase forcing
for ascent by Friday night and this currently looks to be the time
frame most favored for increased rain chances over much of our
area, with POPs ranging from 20-40% over our western zones to as
high as 60% over the eastern Permian Basin. Elevated instability
may also result in a few thunderstorms over the eastern part of
our area Friday and Friday night. If ascent and moisture become
properly aligned as currently indicated in the guidance, portions
of our area will be favored to receive welcome rainfall, though
total rainfall amounts are still in question. The upper system
will pass over our area this weekend, though the timing remains
unclear. We will maintain low (20-30%) rain chances into the
weekend. Temperatures may also be cold enough to allow for a
wintry mix of rain/snow in the higher elevations of the Guadalupe
Mountains late Friday into the weekend.

&&

.AVIATION...
(18Z TAFS)
Issued at 1228 PM CDT Mon Mar 31 2025

VFR conditions prevail through the period. Light northeasterly
winds from a weak cold front earlier will return out of the south
and southeast later today. Winds will pick up out of the
southwest tomorrow, especially towards the afternoon hours, with
the approach of another upper-level system. Blowing dust and
strong winds will likely become issues late in the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               56  91  55  83 /   0   0  10   0
Carlsbad                 53  88  50  76 /   0   0   0   0
Dryden                   58  96  63  92 /   0   0   0   0
Fort Stockton            58  96  57  84 /   0   0   0   0
Guadalupe Pass           54  76  48  66 /   0   0   0   0
Hobbs                    50  82  46  73 /   0   0   0   0
Marfa                    49  84  48  78 /   0   0   0   0
Midland Intl Airport     56  92  54  81 /   0   0   0   0
Odessa                   56  92  55  81 /   0   0   0   0
Wink                     51  91  52  81 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Watch from Tuesday morning through late Tuesday night
     for Davis Mountains-Davis Mountains Foothills-Eastern
     Culberson-Guadalupe Mountains Above 7000 Feet-Guadalupe and
     Delaware Mountains.

     Red Flag Warning from 1 PM CDT /noon MDT/ to 10 PM CDT /9 PM
     MDT/ Tuesday for Andrews-Borden-Central Brewster-Chinati
     Mountains-Chisos Basin-Crane-Davis Mountains-Davis
     Mountains Foothills-Dawson-Eastern Culberson-Ector-Gaines-
     Glasscock-Guadalupe Mountains Above 7000 Feet-Guadalupe and
     Delaware Mountains-Howard-Loving-Lower Brewster County-
     Marfa Plateau-Martin-Midland-Mitchell-Pecos-Presidio Valley-
     Reagan-Reeves County Plains-Scurry-Terrell-Upton-Van Horn
     and Highway 54 Corridor-Ward-Winkler.

NM...High Wind Watch from Tuesday morning through late Tuesday night
     for Central Lea-Eddy County Plains-Guadalupe Mountains of
     Eddy County-Northern Lea.

     Red Flag Warning from noon to 9 PM MDT Tuesday for Chaves Plains-
     Eddy Plains-Lea-Sacramento Foothills and Guadalupe
     Mountains.

&&

SHORT TERM...55
LONG TERM....21
AVIATION...95

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 2:15 AM MDTHigh Wind WatchMAFEddy, Lea11 hr
Mar 31, 2:25 AM MDTRed Flag WarningMAFChaves, Eddy, Lea, Lincoln, Otero43 hr
Mar 31, 12:59 PM MDTWind AdvisoryMAFLea32 hr

Nearby

High Wind Warnings in New Mexico, 2025High Wind Warnings in Texas, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.